Alert archive / Texas / Coastal Flood Statements in 2021
Coastal Flood Statement 24, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Nov 5, 2021, 2:35 AM CDT for Kenedy County, Texas. It took effect at Nov 5, 2021, 4:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2021, 2:35 AM CDT (07:35 UTC)
- In effect from
- Nov 5, 2021, 4:00 PM CDT
- Expired
- Nov 5, 2021, 10:26 PM CDT
- In force
- 6 hr
- Issued by
- NWS Brownsville, TX
County Kenedy County, TX
The radar
The Corpus Christi radar (KCRP), 96 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 7.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 637 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
012 WHUS44 KBRO 050735 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 235 AM CDT Fri Nov 5 2021 TXZ256-257-351-052100- /O.NEW.KBRO.RP.S.0057.211105T1200Z-211106T0000Z/ /O.NEW.KBRO.CF.S.0024.211105T2100Z-211106T0400Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 235 AM CDT Fri Nov 5 2021 ...HIGH RIP CURRENT RISK IN EFFECT FROM 7 AM CDT THIS MORNING THROUGH THIS EVENING... ...COASTAL FLOOD STATEMENT IN EFFECT FROM THIS AFTERNOON THROUGH THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the Coastal Flood Statement, isolated minor coastal flooding expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...For the High Rip Current Risk, from 7 AM CDT this morning through this evening. For the Coastal Flood Statement, from this afternoon through this evening. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...High tide occurs at 6:10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
929 WHUS44 KBRO 051721 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1221 PM CDT Fri Nov 5 2021 TXZ256-257-351-060130- /O.CON.KBRO.RP.S.0057.000000T0000Z-211106T0000Z/ /O.CON.KBRO.CF.S.0024.211105T2100Z-211106T0400Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1221 PM CDT Fri Nov 5 2021 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 11 PM CDT THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents expected. For the Coastal Flood Statement, isolated minor coastal flooding expected. * WHERE...Coastal Willacy, Coastal Cameron and Coastal Kenedy Counties. * WHEN...For the High Rip Current Risk, from 7 AM CDT this morning through this evening. For the Coastal Flood Statement, from this afternoon through this evening. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...High tide occurs at 6:10 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
397 WHUS44 KBRO 060326 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1026 PM CDT Fri Nov 5 2021 TXZ256-257-351-060430- /O.CAN.KBRO.CF.S.0024.000000T0000Z-211106T0400Z/ Coastal Willacy-Coastal Cameron-Coastal Kenedy- 1026 PM CDT Fri Nov 5 2021 ...COASTAL FLOOD STATEMENT IS CANCELLED... Observed water levels from SPI Brazos Santiago have remained below Coastal Flood Statement levels, even during high tide, which occurred earlier this evening. Therefore, decided to cancel the statement a little early. $$ Mejia
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 5, 12:35 AM CDT, 2 hours earlier.
Area forecast discussion, Nov 5, 12:35 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Brownsville TX 1235 AM CDT Fri Nov 5 2021 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...MVFR conditions prevail this evening across KHRL and KMFE while ceilings have lifted to VFR at KBRO. Ceilings will slowly lift through the night with VFR conditions expected across all TAF sites by mid-morning at the latest. A light to moderate north wind will continue through Friday before becoming light and variable after 0Z Saturday. && .PREV DISCUSSION... /issued 648 PM CDT Thu Nov 4 2021/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...Latest GOES-16 IR satellite imagery and surface observations show BKN-OVC MVFR ceilings blanketed across Deep South Texas. Model guidance has this stratus deck breaking apart and lifting through the night tonight, with VFR conditions possible around or slightly before midnight at MFE and HRL, and just after midnight at BRO. Confidence of timing of VFR is a little low at this time, so amendments to the current TAFs are likely through the night. Higher confidence of prevailing VFR conditions will come by sunrise Friday, with cloud bases lifting above 3000 feet above ground level. Winds will remain northerly or north-northwesterly around 10 knots through the forecast period, with more of a north-northeast turn Friday afternoon. PREV DISCUSSION... /issued 305 PM CDT Thu Nov 4 2021/ SHORT TERM (Now through Friday Night): The CAA is in place over the region in the wake of the fropa earlier this morning. KBRO radar indicates that the conv continues to diminish over the region with the last bit of activity limited to the lower TX Gulf waters. The latest vsbl satl imagery shows that there are some breaks in the overcast skies over the region, especially over the mid Valley. Believe that this may be temporary with the low cld decks likely persisting into the overnight hours as the vsbl satl imagery shows additional cld cover moving down from the north. The lingering cld cover may hold the overnight lows up a bit tonight. The short term guidance from the GFS/NAM and ECMWF wants to go relatively cool for tonight and Fri Night. But the model blends are going a bit warmer than the deterministic models especially near the coastline. This may be some influence of the warmer SSTs just offshore. So will go closer to the model blends for the max/min temps through tomorrow night. As the surface winds become a little more NNE-NE throughout tomorrow and tomorrow night, this may allow the min temps to moderate up just a bit. The cld cover will be diminishing during the day tomorrow allowing the high temps to warm up well into the 70s. Will hold onto some low end pops for the Gulf waters throughout the short term as some weak surface troffing offshore maintains some decent surface convergence. The latest tidal data from along Padre Island indicates that tides are on the increase this afternoon with a peak expected around 5 pm this evening. This will result in some possible minor coastal flooding on the area beaches throughout the evening. Accordingly, will maintain the CFW hazards as is. LONG TERM (Saturday through Thursday): Surface and mid level ridging will dominate for most of the long term period maintaining pleasant temperatures and rain-free conditions through mid week. While the surface ridge slowly slides off to the east, southeasterly winds will return early next week and help temperatures to gradually increase through the period...starting with below normal temperatures through the weekend and climbing slightly above normal by mid week. Besides saturday when highs will generally be in the 70s, highs will be in the 80s for the rest of the period. A pattern change comes mid to late week as a weak shortwave moves through the Southern Plains and flattens the mid level ridge and then the next trough moves into the Plains...but the deterministic models are showing some moderate differences in this pattern, so forecast confidence dips a bit beyond Wednesday. Regardless, have kept conditions warm and generally rain-free (except offshore) for the latter part of the workweek. With stronger tides and slightly elevated wave heights that linger into Saturday morning, a Coastal Flood Advisory may be needed for a few hours around high tide as waves may push to the dunes along narrow beaches. MARINE: Now through Friday Night...Surface obs and buoy data from along the lower TX coastline and offshore indicates that the SCA conditions are continuing. The PGF will slacken pretty steadily later tonight into Fri morning allowing the winds and seas to decrease. The current timing of the SCA hazards looks on track with no major changes needed at this time. Saturday through Wednesday...With high pressure over the northern Gulf of Mexico maintaining a weak to moderate pressure gradient, winds and seas will be generally favorable through mid week next week. Winds will start off northeasterly on Saturday, and then become southeasterly by Sunday night as the surface high pressure slowly slides to the east. Wave heights will generally be 1 to 3 feet or 2 to 4 feet through the period. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 61 77 63 / 10 10 10 0 BROWNSVILLE 75 59 79 61 / 10 10 10 0 HARLINGEN 73 56 78 58 / 10 10 10 0 MCALLEN 74 56 79 58 / 0 10 0 0 RIO GRANDE CITY 75 55 81 58 / 0 10 0 0 SOUTH PADRE ISLAND 73 69 75 70 / 20 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Aviation...58-Reese
Hazardous weather outlook, Nov 4, 10:14 PM CDT, 4 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Brownsville TX 1014 PM CDT Thu Nov 4 2021 TXZ248>257-351-353-060315- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 1014 PM CDT Thu Nov 4 2021 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Tonight There is a high risk for rip currents along area beaches. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Minor coastal flooding is possible Friday and Saturday, especially near high tide cycles. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. GMZ130-132-135-150-155-170-175-060315- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Coastal waters from Port Mansfield to the Rio Grande out 20 nm- Coastal waters from Baffin Bay to Port Mansfield out 20 nm- Waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 1014 PM CDT Thu Nov 4 2021 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 2:35 AM CDT | Rip Current Statement | BRO | Kenedy | 16 hr |
Nearby
Coastal Flood Statements in Texas, 2021Every coastal flood statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.